Alert archive / Oregon / Gale Warnings in 2011

Gale Warning 39, NWS Portland, OR

November 24, 2011

NWS Portland, OR issued this gale warning at Nov 24, 2011, 5:33 PM PST. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2011, 5:33 PM PST (01:33 UTC)
Expired
Nov 24, 2011, 7:06 PM PST
In force
93 min
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WHUS76 KPQR 250133
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
533 PM PST THU NOV 24 2011

PZZ255-250300-
/O.CAN.KPQR.SR.W.0007.000000T0000Z-111125T0300Z/
/O.NEW.KPQR.GL.W.0039.111125T0133Z-111125T0300Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
533 PM PST THU NOV 24 2011

...GALE WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE
STORM WARNING HAS BEEN CANCELLED. 

* SEAS: SEAS AROUND 20 FT THROUGH FRIDAY MORNING THE SUBSIDING.

* WINDS: SOUTH WINDS 35 TO 45 KT WITH LOCAL GUSTS UP TO 50 KT NEAR
  FLORENCE THROUGH 7 PM. WINDS WILL EASE TO 20 TO 25 KT LATER THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ250-270-250945-
/O.CAN.KPQR.SR.W.0007.000000T0000Z-111125T0300Z/
/O.NEW.KPQR.SI.Y.0137.111125T0133Z-111125T1200Z/
/O.NEW.KPQR.SW.Y.0070.111125T0133Z-111126T0600Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
533 PM PST THU NOV 24 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM PST
FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL
10 PM PST FRIDAY. THE STORM WARNING HAS BEEN CANCELLED. 

* SEAS: SEAS PEAK AROUND 20 TO 23 FT TONIGHT. SEAS WILL LOWER
  BELOW 20 FT BY FRIDAY AFTERNOON.

* WINDS: WEST WINDS 20 TO 25 KT WITH GUSTS TO 30 KT DIMINISHING
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ275-250900-
/O.CAN.KPQR.SR.W.0007.000000T0000Z-111125T0300Z/
/O.NEW.KPQR.SI.Y.0137.111125T0133Z-111125T0900Z/
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
533 PM PST THU NOV 24 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 1 AM PST FRIDAY.
THE STORM WARNING HAS BEEN CANCELLED. 

* SEAS: SEAS AROUND 20 FT TONIGHT AND EARLY FRIDAY...THEN
  SUBSIDING.

* WINDS: WEST WIND 25 KT WITH GUSTS TO 30 KT...SUBSIDING TO 15 TO
  20 KT LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ210-250945-
/O.CON.KPQR.RB.Y.0200.000000T0000Z-111125T1400Z/
COLUMBIA RIVER BAR-
533 PM PST THU NOV 24 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 AM PST FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM
PST FRIDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: SEAS WILL BE AROUND 20 FEET THROUGH THE NIGHT. 
  SEAS ARE EXPECTED TO FALL BELOW 20 FEET DURING THE LATE 
  MORNING OR EARLY AFTERNOON FRIDAY. 

* FIRST EBB: SEAS WILL BUILD TO NEAR 24 FEET WITH BREAKERS 
  DURING THE VERY STRONG EBB AROUND 345 PM THIS AFTERNOON. 

* SECOND EBB: SEAS WILL AGAIN BUILD TO AROUND 21 FEET WITH 
  BREAKERS DURING THE WEAKER EBB CURRENT AROUND 415 AM FRIDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
1 follow-up statement
300 
WHUS76 KPQR 250306
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
706 PM PST THU NOV 24 2011

PZZ255-251115-
/O.CAN.KPQR.GL.W.0039.000000T0000Z-111125T0300Z/
/O.EXA.KPQR.SI.Y.0137.000000T0000Z-111125T0900Z/
/O.EXA.KPQR.SW.Y.0070.000000T0000Z-111126T0600Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
706 PM PST THU NOV 24 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 AM PST
FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 1 AM PST FRIDAY. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL
10 PM PST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* SEAS: SEAS PEAK AROUND 20 FT TONIGHT. SEAS WILL LOWER BELOW 20
  FT BY FRIDAY AFTERNOON.

* WINDS: WEST WINDS 20 TO 25 KT WITH GUSTS TO 30 KT DIMINISHING
  OVERNIGHT. FEW GUSTS AROUND 35 KT NEAR FLORENCE THROUGH 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ275-251115-
/O.EXA.KPQR.SW.Y.0070.000000T0000Z-111126T0600Z/
/O.CON.KPQR.SI.Y.0137.000000T0000Z-111125T0900Z/
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
706 PM PST THU NOV 24 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM
PST FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 10 PM PST
FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
1 AM PST FRIDAY. 

* SEAS: SEAS PEAK AROUND 20 FT TONIGHT. SEAS WILL LOWER BELOW 20
  FT BY FRIDAY AFTERNOON.

* WINDS: WEST WINDS 20 TO 25 KT WITH GUSTS TO 30 KT DIMINISHING 
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ250-270-251115-
/O.CON.KPQR.SI.Y.0137.000000T0000Z-111125T1200Z/
/O.CON.KPQR.SW.Y.0070.000000T0000Z-111126T0600Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
706 PM PST THU NOV 24 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM
PST FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 PM PST FRIDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 10 PM PST FRIDAY. 

* SEAS: SEAS PEAK AROUND 20 TO 23 FT TONIGHT. SEAS WILL LOWER 
  BELOW 20 FT BY FRIDAY AFTERNOON. 

* WINDS: WEST WINDS 20 TO 25 KT WITH GUSTS TO 30 KT DIMINISHING 
  OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ210-251115-
/O.CON.KPQR.RB.Y.0200.000000T0000Z-111125T1400Z/
COLUMBIA RIVER BAR-
706 PM PST THU NOV 24 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 AM PST FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM
PST FRIDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: SEAS WILL BE AROUND 20 FEET THROUGH THE NIGHT. 
  SEAS ARE EXPECTED TO FALL BELOW 20 FEET DURING THE LATE 
  MORNING OR EARLY AFTERNOON FRIDAY. 

* FIRST EBB: SEAS WILL BUILD TO NEAR 24 FEET WITH BREAKERS 
  DURING THE VERY STRONG EBB AROUND 345 PM THIS AFTERNOON. 

* SECOND EBB: SEAS WILL AGAIN BUILD TO AROUND 21 FEET WITH 
  BREAKERS DURING THE WEAKER EBB CURRENT AROUND 415 AM FRIDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Nov 24, 2:32 PM PST, 3 hours 1 minute earlier.

Area forecast discussion, Nov 24, 2:32 PM PST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
232 PM PST THU NOV 24 2011

.SYNOPSIS...THE NEXT POTENT FRONTAL SYSTEM WILL MOVE THROUGH THE
FORECAST AREA THIS EVENING. DECENT SNOWFALL IS EXPECTED IN THE
CASCADES BY FRIDAY MORNING. WEAK HIGH PRESSURE ALOFT AND LOW-LEVEL
OFFSHORE FLOW DEVELOPS FRIDAY. A WARM FRONT MAY BRUSH THE EXTREME
NORTHWEST PART OF THE FORECAST AREA SATURDAY...FOLLOWED BY THE NEXT
FRONTAL SYSTEM SUNDAY AND EARLY MONDAY. A DRIER NORTH FLOW ALOFT WILL
BE OVER THE AREA DURING THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM...NEXT POTENT FRONTAL SYSTEM CHARGING TOWARD THE COAST
EARLY THIS AFTERNOON. WATER VAPOR IMAGERY SHOWED A NICE DARK SLOT AT
THE BASE OF THE LOW...WITH A 140-160 KT JET FEEDING INTO IT. AT 21Z
THE COLD FRONT WAS NEAR OR JUST PAST BUOY 089. LOCAL FORECAST TOOLS
SHOW THE FRONT MOVING EAST AT ABOUT 40 KT...WHICH WOULD PUT IT ON THE
NORTH OREGON COAST AROUND 23Z. THERE HAVE ALREADY BEEN GUSTS UP TO 70
MPH JUST OFF THE S WA AND NORTH OREGON COAST. CAPE DISAPPOINTMENT HAD
A 68 MPH GUST AT NOON WHILE CLATSOP SPIT REGISTERED A 59 MPH GUST.
18Z PAC SURFACE ANALYSIS HAD AT LEAST A 976MB CENTER NEAR 50N
130W...WHICH MATCHES UP WELL WITH THE 6-HR NAM AND GFS FORECAST.
GUSTS OF 35 TO 40 MPH STARTING TO SURFACE IN THE WILLAMETTE VALLEY.
2024Z AIRCRAFT SOUNDING OVER KPDX INDICATED 53 KT AT 3000 FEET...SO
FEELING BETTER ABOUT THE WIND ADVISORY. INFRA-RED SATELLITE IMAGERY
CONTINUES TO SHOW LIGHTNING STRIKES ALONG THE FRONTAL ZONE...OVER THE
NORTH AND CENTRAL WASHINGTON WATERS.

AS THE FRONT BLASTS INLANDS...EXPECT A QUICK PERIOD OF MODERATE TO
HEAVY PRECIP...BUT NOT ENOUGH TO CREATE ADDITIONAL HYDRO ISSUES.
SNOW LEVELS WILL LOWER TO AROUND 2000 TO 2500 FEET BEHIND THE FRONT.
QPF FORECASTS STILL SUGGEST 6 TO 13 INCHES OF SNOW IN THE CASCADES
TONIGHT THROUGH FRI MORNING. 12Z MODEL RUNS MODELS SHOW 850 MB WEST
WIND OF 30-40 KT INTO THE CASCADES 06Z-12Z FRI...FOR GOOD OROGRAPHIC
CONTRIBUTION. THE FORECAST AREA STARTS TO DRY OUT FRI AS HIGH
PRESSURE ALOFT STARTS TO BUILD. MODELS INDICATE INCREASING OFFSHORE
LOW-LEVEL FLOW FRI NIGHT AND CONTINUING SATURDAY. WARM FRONTAL
OVERRUNNING MAY CLIP THE NORTHWEST ZONES SATURDAY MORNING. NAM SEEMS
TO BE A BIT MORE AGRESSIVE WITH THIS...BRING PRECIP FURTHER SOUTH
THAN THE GFS. HOWEVER...BY SATURDAY AFTERNOON THE H5 RIDGE AMPLIFIES
DUE TO A STRENGTHENING FRONTAL SYSTEM NEAR 135W. THUS...SCALED BACK
POPS SATURDAY AFTERNOON BASICALLY CONFINING 25 PERCENT AND ABOVE
NORTH OF THE COLUMBIA RIVER. MODEL DIFFERENCES BECOME MORE APPARENT
SUNDAY. THE NAM SHOWS THE NEXT FRONT REACHING THE S WA AND N OREGON
COAST AS EARLY AS 12Z WHILE THE GFS HOLDS THE BAROCLINIC ZONE JUST
OFFSHORE AT 18Z...SIMILAR TO THE ECMWF. EVEN AT 00Z MON THE GFS AND
ECMWF SHOW THE FRONT JUST GETTING INTO THE SW WA INTERIOR AND THE N
OREGON COAST RANGE. WEISHAAR

.LONG TERM...THE SUNDAY AFTERNOON FRONT DIES A SLOW DEATH MONDAY AS
IT BECOMES MORE OF A FRONTOLYSIZING STATIONARY BOUNDARY. EXPECT A
HIGH POP/LOW QPF SCENARIO MON. ENSEMBLES HAVE REASONABLE CONTINUITY
WITH THIS SYSTEM. THERE APPEARS TO BE ANOTHER BREAK TUE AS FLAT
RIDGING SETS UP OVER THE PAC NW. LONGER RANGE MODELS SHOW MUCH MORE
VARIANCE BEGINNING TUE. GFS SHOWS A SYSTEM MOVING ACROSS THE TOP OF
THE RIDGE TUE...BUT MUCH WEAKER THAN THE ECMWF. WENT AHEAD AND SIDED
WITH THE GFS FOR THE WED-THU TIME FRAME...GOING WITH A DRY SCENARIO.
SHOULD THE GFS PAN OUT...MODERATE OFFSHORE LOW-LEVEL FLOW WOULD BE
THE GENERAL THEME. WEISHAAR

&&

.AVIATION...HEAVY RAIN NOW MOVING THROUGH THE AREA AS THE FRONTAL
BOUNDARY APPROACHES THE COASTLINE. A MIX OF VFR AND MAINLY MVFR
CONDITIONS WILL TURN TO MAINLY VFR BEHIND THE FRONT. CURRENT
PROGRESSION OF THE FRONT PUTS IT AT THE COAST AROUND 00Z...TO THE
WILLAMETTE VALLEY AROUND 02Z...AND EAST OF THE CASCADES AFTER 05Z.
THE STRONGEST GUSTS WILL BE JUST AHEAD OF AND WITH THE FRONTAL
PASSAGE. SHOWERS WILL CONTINUE OVERNIGHT IN ONSHORE FLOW IN THE
POST FRONTAL AIR MASS.

KPDX AND APPROACHES...EXPECT MIX OF VFR AND MVFR CONDITIONS AHEAD
OF THE FRONTAL PASSAGE. THE LOWEST CEILINGS WILL BE JUST BEFORE
AND DURING THE PASSAGE WHICH IS EXPECTED AROUND 02Z. MAINLY VFR
CONDITIONS IN SHOWERS THROUGH THE NIGHT AFTER THE FRONT MOVES
EAST. GUSTY SOUTH WINDS WILL CONTINUE AHEAD OF THE FRONT...AND
PEAK WITH THE PASSAGE. BROWN

&&

.MARINE...A LOW END STORM WARNING CONTINUES. WINDS WILL DIE DOWN
SLOWLY BEHIND THE FRONTAL PASSAGE. THE FRONT MOVES ONSHORE 22Z TO
00Z ALONG THE SOUTH WASHINGTON AND PART OF THE NORTH OREGON
COAST...AND ALONG THE CENTRAL OREGON COAST BY 02Z.

HAZARDOUS SEAS CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE
END OF THE WEEK AS SEAS NOW IN THE MID TEENS BUMP UP TO 20 TO 25
FT LATE TODAY AND TONIGHT BEFORE SUBSIDING BACK BELOW 20 FT LATER
FRIDAY MORNING AND AFTERNOON. BROWN

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 7 AM PST FRIDAY FOR CASCADES IN
     LANE COUNTY-NORTHERN OREGON CASCADES.

     WIND ADVISORY UNTIL 9 PM PST THIS EVENING FOR CENTRAL
     WILLAMETTE VALLEY-GREATER PORTLAND METRO AREA-LOWER
     COLUMBIA-SOUTH WILLAMETTE VALLEY.

     HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR CENTRAL COAST
     RANGE OF WESTERN OREGON-CENTRAL OREGON COAST-COAST RANGE OF
     NORTHWEST OREGON-NORTH OREGON COAST.

WA...WINTER WEATHER ADVISORY UNTIL 7 AM PST FRIDAY FOR SOUTH
     WASHINGTON CASCADES.

     WIND ADVISORY UNTIL 9 PM PST THIS EVENING FOR GREATER VANCOUVER
     AREA-I-5 CORRIDOR IN COWLITZ COUNTY.

     HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR SOUTH
     WASHINGTON COAST-WILLAPA HILLS.

PZ...STORM WARNING UNTIL 7 PM PST THIS EVENING FOR COASTAL WATERS
     FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 6 AM
     PST FRIDAY.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Nov 24, 5:01 AM PST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
501 AM PST THU NOV 24 2011

ORZ001-002-PZZ210-WAZ021-251615-
NORTH OREGON COAST-CENTRAL OREGON COAST-COLUMBIA RIVER BAR-
SOUTH WASHINGTON COAST-
501 AM PST THU NOV 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
WINDY CONDITIONS ARE EXPECTED TODAY. SEE PDXNPWPQR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ003-004-WAZ020-251615-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS-
501 AM PST THU NOV 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
WINDY CONDITIONS ARE EXPECTED TODAY. SEE PDXNPWPQR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ005>008-WAZ022-039-251615-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
501 AM PST THU NOV 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
WIND ADVISORY IN EFFECT THIS AFTERNOON. SEE PDXNPWPQR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ011-013-WAZ019-251615-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
501 AM PST THU NOV 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
SIGNIFICANT SNOW IS LIKELY IN THE CASCADES THURSDAY. THOSE
TRAVELING ACROSS THE CASCADE PASSES OR ACCESSING AREA SKI
RESORTS WILL LIKELY EXPERIENCE SNOW COVERED ROADS ON THURSDAY AND
THURSDAY NIGHT. (SEE PDXWSWPQR FOR DETAILS)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SNOWY SYSTEM IS EXPECTED ON MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ009-010-012-014-WAZ023-040-251615-
WESTERN COLUMBIA RIVER GORGE-NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-UPPER HOOD RIVER VALLEY-
SOUTH WASHINGTON CASCADE FOOTHILLS-
501 AM PST THU NOV 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-251615-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
501 AM PST THU NOV 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
STORM WARNING IN EFFECT TODAY AND TONIGHT. SEE PDXMWWPQR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
GALES POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 5:33 PM PSTSmall Craft Advisory for WindsPQR13 hr
Nov 24, 5:33 PM PSTSmall Craft Advisory for Hazardous SeasPQR34 hr
Nov 24, 5:48 PM PSTHigh Surf AdvisoryPQR16 hr
Nov 25, 2:34 AM PSTGale WatchPQR6 hr
Nov 25, 8:53 AM PSTGale WarningPQR50 hr
Nov 25, 8:53 AM PSTSmall Craft Advisory for WindsPQR19 hr

Nearby

Gale Warnings in Oregon, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.